Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Child has fever, rapid heartbeat and started vomiting. What is causing this and required treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Eight year old had stomach problem throwing up yesterday with 101/102 fever. This morning fever is gone but has a rapid heartbeat of 118-120. He is better but says his heart racing makes him feel bad. He has not gotten up out of bed yet and he was in bed the entire day yesterday sleeping. Had a total of three crackers and sips of ginger ale yesterday and about five cherrios and sips of ginger ale this morning. Did go to bathroom last night, urine only.
Posted Tue, 16 Apr 2013 in Child Health
Answered by Dr. Chakravarthy Mazumdar 3 hours later

Running temperature will increase the heart rate. This is a physiological mechanism expressed. Did you give him 'Acetaminophen/Tylenol' yet? You can offer upto 200 mg of Tylenol every 6 hours keeping an eye on the temperature. Tepid sponging is useful if the temp rises over 102. Post strep throat infection there is a gastritis issue that is commonly seen. Most physicians recommend antacids along with a course of antibiotic. Was he given antacids during strep episode? You can consider that as well with the help of a local doctor.

Keep giving him liquids and absolute rest for one more day should suffice. If he continues to throw up or more than thrice / temp over 102, seeing at the urgent care / clinic be prudent.

I am not worried as long as he is active and able to pass urine. He is able to drink and eat as well. Use any sort of answer clarification from me if needed.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor